Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 89, NWS Louisville, KY

May 22, 2014Barren County, Edmonson County, Warren County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 22, 2014, 2:56 PM CDT for Barren County, Edmonson County, Warren County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2014, 2:56 PM CDT (19:56 UTC)
Expired
May 22, 2014, 3:25 PM CDT
In force
29 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Barren County, KY, Edmonson County, KY, Warren County, KY

The radar

The Louisville radar (KLVX), 98 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 2:33 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 650 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
650 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

516 
WUUS53 KLMK 221956
SVRLMK
KYC009-061-227-222025-
/O.NEW.KLMK.SV.W.0089.140522T1956Z-140522T2025Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
256 PM CDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHEASTERN WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 325 PM CDT

* AT 254 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR             
  BROWNSVILLE...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
  NORTHEASTERN WARREN...NORTHWESTERN BARREN AND SOUTHERN EDMONSON
  COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...PIG...ELKO...CEDAR
  SPRING...SLOANS CROSSING...ROCKY HILL...UNION CITY...APPLE GROVE...
  HIGHLAND SPRINGS...PARK CITY AND BON AYR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3712 8588 3696 8603 3711 8648 3719 8625
TIME...MOT...LOC 1955Z 291DEG 29KT 3714 8623

HAIL...0.75IN
WIND...60MPH

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:56 PM CDT, 0 minutes earlier.

Area forecast discussion, May 22, 2:56 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
356 PM EDT Thu May 22 2014

...Forecast Update...
Issued 355 PM EDT Thu May 22 2014

Re-sent the afternoon products to include Severe Thunderstorm Watch
176. It will be in effect until 10 PM CDT. Storms have fired across
south central Kentucky where dew points in the upper 60s to around
70 have pooled just ahead of the cold front. Latest mesonalysis
shows around 3000-3500 J/Kg of surface based cape, although deep
layer shear is marginal for much organization. DCAPE values are
around 1000-1100 J/KG with thermal profiles favorable for some
downburst potential in the strongest cells. Large hail is also
possible with the strongest cells.

.SHORT TERM (Now through Friday Night)...
Issued at 230 PM EDT Thu May 22 2014

A surface cold front is draped along the length of Kentucky just
south of the Ohio River and an outflow boundary from overnight
convection is likely somewhere in the vicinity of a Hartford to
Liberty line.  Cumulus have begun to sprout and as of this writing a
small cell is trying to get going between Hartford and Morgantown.
Mesoanalysis shows a very unstable atmosphere and CIN diminishing.
Last couple of AMDAR soundings out of Nashville show the cap
weakening.  So, will hold on to chance PoPs in the south for the
rest of the afternoon and into the evening.  Strong gusty winds and
large hail still appear possible from the stronger cells.

A wave over Kansas this afternoon is progged to head eastward
tonight.  This disturbance may bring a few showers to southern
Kentucky, so will account for that with a low PoP overnight down
south.

On Friday the cold front will weaken and drop further south.  Some
models suggest another chance of showers/storms in the south
tomorrow, but at this point will bank on the front being far enough
south and weak enough that any activity will remain south of the
border in Tennessee.  It will be a close call, though.

Friday night will be dry and pleasant as high pressure builds in
from the north.  Temperatures will drop into the 50s with nearly
calm winds.

.LONG TERM (Saturday through Thursday)...
Issued at 240 PM EDT Thu May 22 2014

The synoptic pattern at the start of the long term period will
feature weak northwest flow aloft across the Ohio Valley, due to an
amplified ridge across the Central Plains.  This upper ridge will
build into the Ohio Valley this weekend into early next week, before
a weak cut-off low approaches the region by the end of the long term
period.

Dry conditions will prevail through the weekend as a surface ridge
remains fixed over the Great Lakes region.  This will make for a
beautiful start to the holiday weekend as temperatures will be in
the upper 70s and lower 80s on Saturday, with relatively low
humidity values.

The surface ridge will begin to shift east on Sunday, and will slide
all the way into the western Atlantic by Monday.  This movement
means temperatures and humidity will be on the rise for the end of
the holiday weekend.  Highs Sunday will top out in the middle 80s,
but will be in the upper 80s (perhaps lower 90s in a few of the
typically warmer locations) by Memorial Day.  In addition,
southwesterly surface winds will pump higher dewpoints into the
region, making it feel quite muggy.

By Tuesday, the upper-level ridge will slowly begin to break down as
a weak cut-off low wobbles into the Ohio Valley.  Forcing
still looks quite nebulous as the low will remain off to the west,
but increasing low-level moisture coupled with a weakening mid-level
cap may foster a few diurnally-driven storms.  Do not think coverage
will be great, thus will limit pops to 20-30%.

The ridge will continue to break down through the remainder of the
long-term period, meaning slowly increasing chances for storms as
the upper low wobbles toward the Ohio Valley.  Given the cold core
approaching aloft, the best coverage of storms will be during the
late afternoon hours when heating is maximized, before decreasing in
coverage overnight.  With the expected precipitation, highs Tuesday
through Thursday will be slightly cooler (but still humid) with
highs in the mid 80s.

&&

.AVIATION (18Z TAF Update)...
Updated at 1248 PM EDT Thu May 22 2014

Scattered storms are expected to develop in the BWG area this
afternoon as a cold front pushes in from the north.  Nothing has
developed yet and coverage should be spotty around the airport, so
will go with VCTS for now.  SDF and LEX will be behind the storms
and unaffected.

Overnight another wave may come in from the west and move through
the BWG region.  Will handle that with VCSH for several hours late
overnight.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Update.........BJS
Short Term.....13
Long Term......KJD
Aviation.......13
Hazardous weather outlook, May 22, 2:46 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
346 PM EDT THU MAY 22 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-063>067-232000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD
346 PM EDT THU MAY 22 2014 /246 PM CDT THU MAY 22 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ061-062-070>078-081-082-232000-
BUTLER KY-EDMONSON KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-
BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...MORGANTOWN...BROWNSVILLE...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
246 PM CDT THU MAY 22 2014

...SEVERE THUNDERSTORM WATCH 176 IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

SCATTERED STORMS WILL CONTINUE TO DEVELOP OVER SOUTHERN KENTUCKY
THIS EVENING. SOME OF THE STORMS WILL BE CAPABLE OF STRONG GUSTY
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER THIS EVENING TO THE
NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

13/BJS/KD

In the hours before

Local storm report, May 22, 9:05 AM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1005 AM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     TSTM WND DMG     MIDDLEBURG              37.35N  84.82W
05/21/2014                   CASEY              KY   LAW ENFORCEMENT

            A FEW LARGE TREES DOWN.

&&

EVENT NUMBER LMK1400609

KJD
Local storm report, May 22, 9:44 AM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1044 AM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     TSTM WND DMG     HARRODSBURG             37.77N  84.85W
05/21/2014                   MERCER             KY   BROADCAST MEDIA

            ROOF DAMAGE AT AUTO PARTS STORE

&&

EVENT NUMBER LMK1400610

13
Local storm report, May 22, 9:53 AM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1053 AM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     BETHLEHEM               38.40N  85.07W
05/21/2014                   HENRY              KY   LAW ENFORCEMENT

            TREES DOWN.

0750 PM     HAIL             1 NNE HANOVER           38.74N  85.46W
05/21/2014  E1.00 INCH       JEFFERSON          IN   TRAINED SPOTTER

0754 PM     TSTM WND DMG     3 WSW STAMPING GROUND   38.25N  84.74W
05/21/2014                   SCOTT              KY   LAW ENFORCEMENT

            TREES DOWN ALONG PEA RIDGE ROAD AND OTHER LOCATIONS
            ALONG THE FRANKLIN...SCOTT COUNTY LINE.

0806 PM     TSTM WND DMG     GEORGETOWN              38.20N  84.55W
05/21/2014                   SCOTT              KY   TRAINED SPOTTER

            TREE DOWN NEAR 1004 LLOYD ROAD.

0816 PM     TSTM WND DMG     1 S PROSPECT            38.33N  85.61W
05/21/2014                   JEFFERSON          KY   BROADCAST MEDIA

            POWER LINES DOWN

0817 PM     HAIL             1 NE GEORGETOWN         38.22N  84.54W
05/21/2014  E0.70 INCH       SCOTT              KY   EMERGENCY MNGR

            DIME SIZE HAIL

0820 PM     TSTM WND GST     6 NW LA GRANGE          38.46N  85.46W
05/21/2014  M51 MPH          OLDHAM             KY   MESONET

            RECORDED AT KENTUCKY MESONET SITE.

0820 PM     TSTM WND DMG     1 W PEWEE VALLEY        38.31N  85.51W
05/21/2014                   OLDHAM             KY   NWS EMPLOYEE

            TREES DOWN

0825 PM     HAIL             2 W LEXINGTON           38.04N  84.50W
05/21/2014  E0.75 INCH       FAYETTE            KY   PUBLIC

0825 PM     TSTM WND DMG     SHELBYVILLE             38.22N  85.23W
05/21/2014                   SHELBY             KY   EMERGENCY MNGR

            DAMAGE FROM SHELBYVILLE TO THE JEFFERSON COUNTY LINE.
            MANY ROADS BLOCKED.

0827 PM     TSTM WND DMG     SHELBYVILLE             38.22N  85.23W
05/21/2014                   SHELBY             KY   PUBLIC

            SIDING RIPPED OFF A HOME IN SHELBYVILLE. REPORT VIA
            TWITTER.

0833 PM     TSTM WND DMG     SHELBYVILLE             38.22N  85.23W
05/21/2014                   SHELBY             KY   TRAINED SPOTTER

            TREES AND TRAFFIC LIGHTS DOWN NEAR SHELBYVILLE.

0835 PM     TSTM WND GST     LEXINGTON               38.04N  84.46W
05/21/2014  M58 MPH          FAYETTE            KY   ASOS

            AT BLUEGRASS AIRPORT ASOS.

0840 PM     TSTM WND GST     10 W SHELBYVILLE        38.22N  85.42W
05/21/2014  M49 MPH          SHELBY             KY   MESONET

            KENTUCKY MESONET SITE.

0840 PM     TSTM WND DMG     4 ESE MIDDLETOWN        38.23N  85.45W
05/21/2014                   JEFFERSON          KY   LAW ENFORCEMENT

            TREES DOWN ON EASTWOOD...FISHERVILLE ROAD.

0845 PM     TSTM WND DMG     2 NNE ALTON             38.11N  84.92W
05/21/2014                   FRANKLIN           KY   TRAINED SPOTTER

            LARGE LIMBS DOWN...ESTIMATED 65 MPH GUST

0845 PM     TSTM WND GST     4 WSW MILLVILLE         38.12N  84.88W
05/21/2014  M60 MPH          FRANKLIN           KY   MESONET

0846 PM     TSTM WND DMG     4 NNW ALTON             38.14N  84.96W
05/21/2014                   FRANKLIN           KY   TRAINED SPOTTER

            TREES DOWN

0852 PM     TSTM WND DMG     5 ENE NICHOLASVILLE     37.91N  84.50W
05/21/2014                   JESSAMINE          KY   LAW ENFORCEMENT

            MULTIPLE TREES DOWN AROUND TATES CREEK ROAD AND EAST
            HICKMAN.

0853 PM     TSTM WND DMG     1 E NICHOLASVILLE       37.88N  84.56W
05/21/2014                   JESSAMINE          KY   TRAINED SPOTTER

            TREE DOWN ON A GARAGE.

0901 PM     FLASH FLOOD      MADISON                 38.76N  85.38W
05/21/2014                   JEFFERSON          IN   LAW ENFORCEMENT

            HANGING ROCK HILL ROAD CLOSED DUE TO HIGH WATER.

0902 PM     TSTM WND DMG     HARRODSBURG             37.77N  84.85W
05/21/2014                   MERCER             KY   BROADCAST MEDIA

            ROOF DAMAGE AT AUTO PARTS STORE

0905 PM     TSTM WND GST     3 N HARRODSBURG         37.81N  84.85W
05/21/2014  M65 MPH          MERCER             KY   MESONET

0906 PM     HAIL             RICHMOND                37.74N  84.29W
05/21/2014  M1.00 INCH       MADISON            KY   TRAINED SPOTTER

0906 PM     TSTM WND DMG     RICHMOND                37.74N  84.29W
05/21/2014                   MADISON            KY   EMERGENCY MNGR

            A SEVERE LINE OF STORMS DOWNED TREES AND BROUGHT
            SCATTERED POWER OUTAGES THROUGHOUT THE COUNTY. SEVERAL
            TREES WERE DOWNED IN RICHMOND.

0910 PM     TSTM WND DMG     DANVILLE                37.64N  84.77W
05/21/2014                   BOYLE              KY   EMERGENCY MNGR

            HIGHWAY 34 NORTH OF DANVILLE CLOSED FOR AN HOUR DUE TO
            DOWNED TREES

0915 PM     TSTM WND DMG     DANVILLE                37.64N  84.77W
05/21/2014                   BOYLE              KY   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN OVER MUCH OF THE COUNTY.

0915 PM     TSTM WND GST     8 E RICHMOND            37.74N  84.15W
05/21/2014  M52 MPH          MADISON            KY   MESONET

0919 PM     TSTM WND DMG     LANCASTER               37.62N  84.58W
05/21/2014                   GARRARD            KY   LAW ENFORCEMENT

            TREES DOWN THROUGHOUT THE COUNTY.

0920 PM     TSTM WND DMG     LANCASTER               37.62N  84.58W
05/21/2014                   GARRARD            KY   LAW ENFORCEMENT

            TREES DOWN. ALSO REPORTED HAIL BUT THE SIZE WAS NOT
            SPECIFIED.

0920 PM     TSTM WND DMG     JUNCTION CITY           37.59N  84.79W
05/21/2014                   BOYLE              KY   EMERGENCY MNGR

            THREE TREES HAVE FALLEN ALONG AIRPORT ROAD NEAR
            JUNCTION COUNTY.

0924 PM     HAIL             SELLERSBURG             38.39N  85.76W
05/21/2014  E1.00 INCH       CLARK              IN   TRAINED SPOTTER

            A FEW HAIL STONES WERE SLIGHTLY LARGER.

0925 PM     TSTM WND GST     4 NE STANFORD           37.57N  84.61W
05/21/2014  M51 MPH          LINCOLN            KY   MESONET

0925 PM     TSTM WND DMG     STANFORD                37.53N  84.66W
05/21/2014                   LINCOLN            KY   LAW ENFORCEMENT

            TREES DOWN THROUGHOUT THE COUNTY.

0928 PM     HAIL             2 W SELLERSBURG         38.39N  85.79W
05/21/2014  E1.00 INCH       CLARK              IN   TRAINED SPOTTER

0931 PM     HAIL             1 SE ST. JOSEPH         38.38N  85.81W
05/21/2014  E1.00 INCH       FLOYD              IN   TRAINED SPOTTER

0933 PM     HAIL             NEW ALBANY              38.30N  85.83W
05/21/2014  E1.25 INCH       FLOYD              IN   BROADCAST MEDIA

            JUST NORTH OF INTERSTATE 64.

0942 PM     TSTM WND DMG     MIDDLEBURG              37.35N  84.82W
05/21/2014                   CASEY              KY   LAW ENFORCEMENT

            A FEW LARGE TREES DOWN.

0110 AM     TSTM WND DMG     SALEM                   38.60N  86.10W
05/22/2014                   WASHINGTON         IN   LAW ENFORCEMENT

            TREE DOWN ON A HOUSE IN THE TOWN OF SALEM.

0111 AM     TSTM WND DMG     SCOTTSBURG              38.69N  85.78W
05/22/2014                   SCOTT              IN   LAW ENFORCEMENT

            TREES DOWN COUNTYWIDE.

0115 AM     HAIL             8 N SALEM               38.72N  86.10W
05/22/2014  E0.88 INCH       WASHINGTON         IN   TRAINED SPOTTER

            ALSO ESTIMATED 40 MPH WINDS.

0150 AM     TSTM WND GST     6 NW LA GRANGE          38.46N  85.46W
05/22/2014  M55 MPH          OLDHAM             KY   MESONET

            A 55 MPH WIND GUST WAS MEASURED BY THE KENTUCKY MESONET
            IN SHELBY COUNTY

0320 AM     TSTM WND DMG     NEW SALISBURY           38.32N  86.10W
05/22/2014                   HARRISON           IN   LAW ENFORCEMENT

            TREE DOWN OVER A ROAD IN TOWN.

0343 AM     HAIL             RIDDLE                  38.25N  86.43W
05/22/2014  M1.75 INCH       CRAWFORD           IN   TRAINED SPOTTER

            GOLF BALL SIZED HAIL REPORTED NEAR RIDDLE...IN CRAWFORD
            COUNTY.

0348 AM     HAIL             SULPHUR                 38.23N  86.47W
05/22/2014  M1.00 INCH       CRAWFORD           IN   TRAINED SPOTTER

            A SPOTTER REPORTED ONE INCH AND LARGER HAIL THAT
            WHITENED THE GROUND JUST NORTHEAST OF SULPHUR SPRINGS.

0457 AM     TSTM WND DMG     RADCLIFF                37.82N  85.94W
05/22/2014                   HARDIN             KY   EMERGENCY MNGR

            WET MICROBURST DETECTED ON RADAR. MULTIBLE TREES DOWN
            RIGHT IN AND NEAR RATCLIFF.

0515 AM     HAIL             ELIZABETHTOWN           37.70N  85.87W
05/22/2014  M1.25 INCH       HARDIN             KY   STORM CHASER

0520 AM     TSTM WND DMG     4 SE ELIZABETHTOWN      37.66N  85.82W
05/22/2014                   HARDIN             KY   TRAINED SPOTTER

            TREES UPROOTED...POWER LINES DOWN

0540 AM     TSTM WND GST     2 E HODGENVILLE         37.57N  85.70W
05/22/2014  M68 MPH          LARUE              KY   MESONET

            A 68 MPH WIND GUST MEASURED BY THE KENTUCKY MESONET
            SITE EAST OF HODGENVILLE.

0540 AM     TSTM WND DMG     HODGENVILLE             37.57N  85.74W
05/22/2014                   LARUE              KY   TRAINED SPOTTER

            WIDESPREAD WIND DAMAGE IN HODGENVILLE. SEVERAL TREES
            TOPPLED ONTO HOUSES AND STREETS.

0615 AM     TSTM WND DMG     CAMPBELLSVILLE          37.35N  85.35W
05/22/2014                   TAYLOR             KY   EMERGENCY MNGR

            STRUCTURAL DAMAGE TO HOMES ON MAPLE AVENUE. PARTIAL
            ROOF COLLAPSES...SIDING RIPPED OFF HOMES...AND
            WIDESPREAD TREE DAMAGE. DAMAGE ALSO ALONG W. MAPLE... E.
            BROADWAY. ROOF COMPLETELY OFF HOUSE... ROOF DAMAGE AND
            WINDOWS BROKEN TO SEVERAL BUSINESSES. HAIL UP TO
            GOLFBALL SIZE IN DRIFTS.

&&

EVENT NUMBER LMK1400561 LMK1400560 LMK1400562 LMK1400575 LMK1400606
LMK1400563 LMK1400564 LMK1400607 LMK1400573 LMK1400602 LMK1400604
LMK1400566 LMK1400565 LMK1400568 LMK1400569 LMK1400567 LMK1400580
LMK1400599 LMK1400584 LMK1400572 LMK1400570 LMK1400610 LMK1400581
LMK1400571 LMK1400585 LMK1400603 LMK1400574 LMK1400582 LMK1400588
LMK1400579 LMK1400586 LMK1400589 LMK1400583 LMK1400587 LMK1400576
LMK1400578 LMK1400577 LMK1400609 LMK1400605 LMK1400591 LMK1400590
LMK1400592 LMK1400608 LMK1400594 LMK1400593 LMK1400595 LMK1400596
LMK1400601 LMK1400597 LMK1400598 LMK1400600

13
Local storm report, May 22, 10:57 AM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1157 AM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     LIGHTNING        GEORGETOWN              38.20N  84.55W
05/22/2014                   SCOTT              KY   BROADCAST MEDIA

            LIGHTNING STRUCK CHURCH STEEPLE...STARTED ROOF FIRE.
            STRUCTURE NOT DESTROYED.

&&

EVENT NUMBER LMK1400611

13
Local storm report, May 22, 11:03 AM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1203 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 AM     TSTM WND DMG     6 E ELIZABETHTOWN       37.70N  85.76W
05/22/2014                   HARDIN             KY   BROADCAST MEDIA

            TREES DOWN ON BLUEGRASS PARKWAY BLOCKING ALL BUT ONE
            LANE

&&

EVENT NUMBER LMK1400612

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:00 PM CDTSevere Thunderstorm WarningLMKOldham30 min
May 21, 7:15 PM CDTFlash Flood WarningLMKHenry, Trimble3 hr
May 21, 7:15 PM CDTSevere Thunderstorm WarningLMKHenry, Shelby30 min
May 21, 7:20 PM CDTSevere Thunderstorm WarningLMKJefferson, Oldham, Shelby, Spencer30 min
May 21, 7:35 PM CDTSevere Thunderstorm WarningLMKFayette, Garrard, Jessamine, Madison, Woodford30 min
May 21, 7:37 PM CDTSevere Thunderstorm WarningLMKAnderson, Franklin, Shelby, Woodford28 min
May 21, 7:40 PM CDTSpecial Weather StatementLMKClark, Fayette45 min
May 21, 7:42 PM CDTAreal Flood AdvisoryLMKFayette, Franklin, Scott, Woodford3 hr
May 21, 7:51 PM CDTSevere Thunderstorm WarningLMKAnderson, Boyle, Garrard, Jessamine, Mercer, Nelson and 3 more29 min
May 21, 7:56 PM CDTSevere Thunderstorm WarningLMKClark, Garrard, Jessamine, Madison29 min
May 21, 8:09 PM CDTAreal Flood AdvisoryLMKHenry, Oldham, Shelby, Trimble3 hr
May 21, 8:16 PM CDTSevere Thunderstorm WarningLMKBoyle, Garrard, Lincoln, Madison29 min
May 21, 8:31 PM CDTSevere Thunderstorm WarningLMKBoyle, Casey, Lincoln, Marion29 min
May 21, 8:34 PM CDTSevere Thunderstorm WarningLMKJefferson21 min
May 21, 8:54 PM CDTSpecial Weather StatementLMKShelby, Spencer31 min
May 21, 9:01 PM CDTSevere Thunderstorm WarningLMKBullitt, Jefferson, Spencer29 min
May 21, 10:48 PM CDTSpecial Weather StatementLMKHarrison27 min
May 21, 11:00 PM CDTSpecial Weather StatementLMKJefferson30 min
May 21, 11:15 PM CDTSpecial Weather StatementLMKBourbon, Harrison30 min
May 21, 11:52 PM CDTSpecial Weather StatementLMKTrimble43 min
May 22, 12:03 AM CDTSevere Thunderstorm WarningLMKTrimble42 min
May 22, 12:22 AM CDTSevere Thunderstorm WarningLMKHenry, Jefferson, Oldham, Trimble38 min
May 22, 12:45 AM CDTSpecial Weather StatementLMKJefferson, Shelby, Spencer45 min
May 22, 1:04 AM CDTSpecial Weather StatementLMKHenry, Oldham, Trimble31 min
May 22, 1:19 AM CDTSpecial Weather StatementLMKAnderson, Franklin26 min
May 22, 2:13 AM CDTSpecial Weather StatementLMKJefferson42 min
May 22, 2:52 AM CDTSevere Thunderstorm WarningLMKMeade28 min
May 22, 3:19 AM CDTSpecial Weather StatementLMKMeade46 min
May 22, 3:36 AM CDTSevere Thunderstorm WarningLMKBreckinridge, Hardin, Meade29 min
May 22, 3:58 AM CDTSpecial Weather StatementLMKMeade32 min
May 22, 4:01 AM CDTSevere Thunderstorm WarningLMKHardin, Meade19 min
May 22, 4:14 AM CDTSevere Thunderstorm WarningLMKBullitt, Hardin, Larue, Nelson31 min
May 22, 4:16 AM CDTSpecial Weather StatementLMKBreckinridge44 min
May 22, 4:37 AM CDTSevere Thunderstorm WarningLMKGreen, Larue, Marion, Nelson, Taylor28 min
May 22, 4:56 AM CDTSpecial Weather StatementLMKGrayson, Hardin29 min
May 22, 5:02 AM CDTSevere Thunderstorm WarningLMKAdair, Casey, Green, Marion, Taylor28 min
May 22, 5:25 AM CDTSpecial Weather StatementLMKEdmonson, Grayson, Hart30 min
May 22, 5:27 AM CDTSevere Thunderstorm WarningLMKAdair, Casey, Russell, Taylor28 min
May 22, 5:50 AM CDTSpecial Weather StatementLMKBarren, Edmonson, Hart30 min
May 22, 5:55 AM CDTSevere Thunderstorm WarningLMKCasey, Russell20 min
May 22, 6:23 AM CDTSpecial Weather StatementLMKMetcalfe22 min
May 22, 6:43 AM CDTSpecial Weather StatementLMKCumberland32 min
May 22, 3:28 PM CDTSpecial Weather StatementLMKBarren27 min
May 22, 3:54 PM CDTSpecial Weather StatementLMKAllen, Monroe31 min
May 22, 4:05 PM CDTSevere Thunderstorm WarningLMKAllen, Barren30 min
May 22, 4:18 PM CDTSevere Thunderstorm WarningLMKAllen, Barren, Monroe32 min
May 22, 4:31 PM CDTSevere Thunderstorm WarningLMKLogan29 min
May 22, 5:37 PM CDTSpecial Weather StatementLMKAllen33 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.